MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL INLAY POLY-SZ 6-6.5MM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P

MAKO SURGICAL CORP. MCK TIBIAL INLAY POLY-SZ 6-6.5MM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Catalog Number 180726-1
Medical Device Problem Codes Degraded (1153); Unintended Movement (3026)
Health Effect - Clinical Code Arthritis (1723)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through stryker facebook page: "my mako knee lasted 8 weeks ! i had a revision a few years later!".04-dec-2023: update per conversation with patient: "patient had a primary right mako partial knee and was revised to convert to a full knee.Patient reported that surgeon chose to convert to a full knee as the "outer portion of the his native knee became bone on bone".Update: per clinician review of provided medical records: x-rays in 2016 and 2017 showed advanced oa of the lateral compartment and wear of the polyethylene with some likely subsidence.
 
Additional Manufacturer Narrative
An event regarding wear and subsidence involving a mako insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: patient underwent a mako by report on 10/01/2014.X-rays in 2016 and 2017 showed advanced oa of the lateral compartment and wear of the polyethylene with some likely subsidence.No preoperative history or records, initial postoperative radiographs or records, or postoperative history were provided for review.The pi report indicates a revision was performed but records were not provided for this procedure.Event confirmation: a uni knee procedure can be confirmed.A revision surgery cannot be confirmed.Root cause: the root cause of the primary procedure cannot be determined.The root cause of the revision was likely advancing oa in the lateral compartment, there was polyethylene wear as well" -product history review: the stryker and millstone medical databases were reviewed and no dhr could be found for this lot code.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to the outer portion of the the patient's native knee became bone on bone.A review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: patient underwent a mako by report on 10/01/2014.X-rays in 2016 and 2017 showed advanced oa of the lateral compartment and wear of the polyethylene with some likely subsidence.No preoperative history or records, initial postoperative radiographs or records, or postoperative history were provided for review.The pi report indicates a revision was performed but records were not provided for this procedure.Event confirmation: a uni knee procedure can be confirmed.A revision surgery cannot be confirmed.Root cause: the root cause of the primary procedure cannot be determined.The root cause of the revision was likely advancing oa in the lateral compartment, there was polyethylene wear as well" further information such as return of the device, pathology reports, additional pre- and post-operative x-rays, and the revision operative report, as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following device was also listed in this report: cat# 180516; mck femoral-rm-ll-sz 6; lot# 26110613-01.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
MCK TIBIAL INLAY POLY-SZ 6-6.5MM
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18510303
Report Number3005985723-2024-00005
Device Sequence Number17939242
Product Code NPJ
UDI-Device Identifier00848486001155
UDI-Public00848486001155
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082172
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number180726-1
Device Lot Number12221009
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2023
Initial Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight88 KG